Empowering Consumers Hurt by Big Businesses

Local (415) 319-8833
Toll Free (855) 534-0061

RISK OF PERMANENT NERVE DAMAGE FROM ANTIBACTERIAL FLUOROQUINOLONE DRUGS

Risk Of Permanent Nerve Damage From Antibacterial Fluoroquinolone Drugs

The FDA recently issued a safety communication requiring label changes for all antibacterial drugs that contain fluoroquinolone and are taken orally or by injection. The label updates were prompted by FDA's recent evaluation of reports from its Adverse Event Reporting System database. The evaluation demonstrated that the existing label warnings do not adequately describe "the potential rapid onset and risk of permanence" of nerve damage to the limbs that can occur due to fluoroquinolone. The FDA encourages patients to contact a health care professional immediately if they experience "symptoms in the arms and legs such as pain, burning, tingling, numbness, weakness, or a change in sensation to light touch, pain or temperature."

Source: FDA,

http://www.fda.gov/Drugs/DrugSafety/ucm365050.htm;

http://www.fda.gov/downloads/Drugs/DrugSafety/UCM365078.pdf

Categories